Alert archive / Ohio / Small Craft Advisories in 2013

Small Craft Advisory 67, NWS Cleveland, OH

November 2, 2013

NWS Cleveland, OH issued this small craft advisory at Nov 2, 2013, 4:00 PM EDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Nov 2, 2013, 4:00 PM EDT (20:00 UTC)
Expired
Nov 3, 2013, 10:00 AM EST
In force
19 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WHUS71 KCLE 022000
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
400 PM EDT SAT NOV 2 2013

LEZ145>149-030400-
/O.NEW.KCLE.SC.Y.0067.131102T2000Z-131103T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
400 PM EDT SAT NOV 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. 

* WINDS AND WAVES: NORTHWEST WINDS OF 10 TO 20 KNOTS WILL SHIFT TO
  THE NORTH OVERNIGHT. THIS WILL RESULT IN WAVES BUILDING TO 3 TO
  5 FEET ALONG THE SHORELINE. WINDS AND WAVES WILL DECREASE AS
  HIGH PRESSURE BUILDS THROUGH THE DAY ON SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
993 
WHUS71 KCLE 030118
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
918 PM EDT SAT NOV 2 2013

LEZ142>144-030930-
/O.EXA.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-
918 PM EDT SAT NOV 2 2013

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY FOR LAKE ERIE FROM MAUMEE BAY TO VERMILION
INCLUDING THE ISLANDS...UNTIL 10 AM SUNDAY.

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL DECREASE TO
  5 TO 15 KNOTS FROM THE NORTHEAST ON SUNDAY. WAVES WILL AVERAGE 3
  TO 5 FEET OVERNIGHT AND SUBSIDE TO 1 TO 3 FEET ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$

LEZ145>149-030930-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/
VERMILION TO AVON POINT OH-AVON POINT TO WILLOWICK OH-
WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-ON-THE-
LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
918 PM EDT SAT NOV 2 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM SUNDAY ON
LAKE ERIE FROM VERMILION TO RIPLEY NEW YORK.

* WINDS AND WAVES: NORTH WINDS OF 10 TO 20 KNOTS WILL DECREASE TO
  5 TO 15 KNOTS FROM THE NORTHEAST ON SUNDAY. WAVES WILL AVERAGE 3
  TO 5 FEET OVERNIGHT AND SUBSIDE TO 1 TO 3 FEET ON SUNDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
456 
WHUS71 KCLE 030811
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
311 AM EST SUN NOV 3 2013

LEZ142>149-031500-
/O.CON.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
311 AM EST SUN NOV 3 2013

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS AND WAVES: NORTH WINDS OF 10 TO 15 KNOTS WILL DECREASE TO
  10 KNOTS OR LESS TODAY. WAVES OF 3 TO 5 FEET WILL SUBSIDE TO 1
  TO 3 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT.

&&

$$
526 
WHUS71 KCLE 031503
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1003 AM EST SUN NOV 3 2013

LEZ142>149-031615-
/O.EXP.KCLE.SC.Y.0067.000000T0000Z-131103T1500Z/
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-
GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
1003 AM EST SUN NOV 3 2013

...SMALL CRAFT ADVISORY HAS EXPIRED...

THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. WINDS AND WAVES
WILL CONTINUE TO DECREASE AS HIGH PRESSURE STRENGTHENS OVER THE
REGION.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 2, 3:51 PM EDT, 9 minutes earlier.

Area forecast discussion, Nov 2, 3:51 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
351 PM EDT SAT NOV 2 2013

.SYNOPSIS...
COLD FRONT WILL PUSH EAST OF THE REGION TONIGHT. SOME LAKE
ENHANCED SHOWERS WILL CONTINUE OVERNIGHT...MIXING WITH SNOW AT
TIMES. AN AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION MONDAY
WHICH WILL RETURN SUN AND ALLOW TEMPERATURES TO WARM ABOVE NORMAL BY
MIDWEEK. AN AREA OF LOW PRESSURE WILL MOVE OVER THE GREAT LAKES
WEDNESDAY AND BRING A COLD FRONT THROUGH THE LOCAL AREA WEDNESDAY
NIGHT.

&&

.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
COLD FRONT...WHICH WAS LOCATED JUST EAST OF CLEVELAND AT THIS
ISSUANCE...WILL CONTINUE TO PUSH EAST THROUGH THE EARLY EVENING
HOURS. SOME BREAKS IN THE CLOUDS ARE FORMING IN THE SUBSIDENCE
REGION IMMEDIATELY BEHIND THE FRONT...BUT THIS IS QUICKLY
BACK FILLING ESPECIALLY FOR THOSE AREAS NEAR THE LAKESHORE. A
SECONDARY SHORT WAVE INDICATED ON WV SATELLITE COMING OUT OF
MICHIGAN IS PRODUCING SOME LIGHT SHOWERS NEAR DETROIT THAT WILL
KEEP RAIN CHANCES INTO THE EARLY EVENING HOURS IN THE WEST. AS THE
TROUGH SWINGS THROUGH AND CYCLONIC FLOW MOVES IN COMBINED WITH
NOTABLE DRIER AIR MOVING IN WE'LL SEE SHOWER ACTIVITY DIMINISH
THIS EVENING. MID LEVEL SUBSIDENCE WITH LOW LEVEL MOISTURE AND
COOLING WILL SUPPORT MOSTLY CLOUDY SKIES OVERNIGHT.

FOR THE LAKESHORE COUNTIES...LAKE EFFECT SHOWERS WILL CONTINUE
OVERNIGHT...HOWEVER THE BAND ORIENTATION WILL DRIFT AS
THE FLOW BEHIND THE FRONT BECOMES MORE NORTHWESTERLY...AND THEN
NORTHERLY. THE MODELS ARE SUGGESTING A HURON MOISTURE TAP WHICH
WILL KEEP LAKE EFFECT SHOWERS FROM CUYAHOGA EAST TO ERIE. THE BEST
AREA OF CONVERGENCE OVERALL WILL BE IN THE GEAUGA/ASHTABULA
REGION...POSSIBLY CLEARING OUT ACTIVITY IN ERIE (CITY) PA. IN THE
EARLY MORNING HOURS. THE TEMPERATURE LAPSE RATES WILL BECOME MORE
FAVORABLE FOR LAKE EFFECT OVERNIGHT AS THE H850 TEMPS DROPS TO
AROUND -4C. THIS COOLING OF THE AIR COLUMN WILL ALSO SUPPORT A
RAIN/SNOW MIX TO DEVELOP. THE SURFACE TEMPERATURES ARE NOT
EXPECTED TO DROP BELOW FREEZING UNTIL NEAR MORNING...AND THEN
MAINLY IN FAR EASTERN COUNTIES. THE WARM GROUND AND LACK OF STRONG
ENOUGH CONVECTION TO BRING DOWN COOLER AIR IN SNOW BURSTS LEADS US
TO BELIEVE ANY SNOW WILL STRUGGLE TO ACCUMULATE. BASED ON BEST
MOISTURE CONTENT AND TIMING OF FREEZING...FEEL THE BEST POTENTIAL
FOR ACCUMULATED SNOWFALL WILL BE IN GEAUGA/ASHTABULA/S
ERIE/CRAWFORD WITH 1 TO 3 INCHES POSSIBLE. CUYAHOGA COULD SEE SOME
LIGHT ACCUMULATIONS IN THE EASTERN PORTIONS OF THE COUNTY...AND
LAKE COUNTY IN THE SOUTH. AT THIS TIME HAVE LEFT TSRA OUT AS CAPES
WEAK.

&&

.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
CLOUDY CONDITIONS WILL START OFF THE DAY SUNDAY...BUT AS THE DAY
WARMS AND THE MORE NOTABLE MID LEVEL HEIGHT RISES OCCUR IN THE
WEST WE CAN EXPECT TO SEE BREAKS AND SOME SUN LATER IN THE DAY
OVER THE WESTERN AND SOUTHERN COUNTIES. DID KEEP SMALL CHANCE OF
SHOWERS OVER THE SNOWBELT REGION FOR THE FIRST HALF OF THE DAY
SUNDAY AS NORTHERLY FLOW CONTINUES. THE INCREASING SUBSIDENCE...DRIER
AIR...AND SLOW SHIFTING OF WINDS WILL GRADUALLY ALLOW THE LAKE
EFFECT SHOWERS TO DIMINISH.

HIGH PRESSURE WILL BUILD OVER THE REGION SUNDAY NIGHT THROUGH
TUESDAY. CLOUDS WILL CLEAR OUT SUNDAY NIGHT WHICH WILL SUPPORT
TEMPS DROPPING BELOW FREEZING. FOR MONDAY...THIS WILL ALLOWING A
FAIR AMOUNT OF SUNSHINE OVER THE REGION WHICH WILL HELP PUSH
TEMPERATURES TO NEAR 50. THE WARMING TREND WILL CONTINUE INTO
TUESDAY WHERE TEMPERATURES WILL RETURN TO NEAR NORMAL (UPPER 50S).

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...

AN UPPER LEVEL TROUGH WILL APPROACH FROM THE WEST ON WEDNESDAY
BRINGING SOUTHERLY WINDS AND SLIGHTLY ABOVE NORMAL TEMPERATURES TO
THE REGION. THE ASSOCIATED LOW PRESSURE SYSTEM WILL TRACK
NORTHEAST ACROSS THE CENTRAL GREAT LAKES ON WEDNESDAY NIGHT WITH
GOOD CHANCES OF RAIN OVERNIGHT WEDNESDAY INTO THURSDAY. RAISED MINS
SEVERAL DEGREES ON WEDNESDAY NIGHT GIVEN THE WARM MOIST AIR IN
ADVANCE OF THE COLD FRONT. THE FRONT WILL COME THROUGH ON THURSDAY
WITH THE AIRMASS DRYING OUT AND COOLING FROM WEST TO EAST DURING THE
DAY. SCATTERED LIGHT RAIN AND SNOW SHOWERS WILL LINGER IN THE SNOW
BELT THURSDAY NIGHT AND POSSIBLY INTO FRIDAY ALTHOUGH MID-LEVELS DRY
OUT RATHER QUICKLY.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
A TROUGH AT THE SURFACE AND ALOFT IS BRINGING RAIN SHOWERS TO THE
AREA THIS AFTERNOON. CONDITIONS WILL GENERALLY BE MVFR ALTHOUGH
PERIODS OF IFR ARE POSSIBLE. ANOTHER BAND OF RAIN IS LOCATED NORTH
OF LAKE ERIE AND THIS WILL IMPACT SOME OF THE TAFS THROUGH LATE
AFTERNOON AS THE TROUGH SWINGS SOUTH. HAVE NOT SEEN ANY LIGHTNING
AROUND YET TODAY BUT CAN NOT RULE OUT THUNDER NEAR THE LAKE AT
CLE/YNG/ERI. THE COVERAGE OF SHOWERS WILL GENERALLY DECREASE THIS
EVENING...TRANSITIONING TO MORE OF A PURE LAKE EFFECT. LEFT VCSH
SHOWERS IN THE LAKESHORE SITES THROUGH MOST OF THE NIGHT. WINDS ARE
OUT OF THE SOUTHWEST AHEAD OF THE TROUGH BUT WILL SHIFT TO THE
NORTHWEST AT ALL SITES BY APPROXIMATELY 21Z...THEN TO THE NORTH
NORTHEAST TONIGHT. ANY LINGERING PRECIPITATION TONIGHT MAY MIX WITH
OR CHANGE OVER TO SNOW BUT CONFIDENCE IN PRECIPITATION WAS NOT HIGH
ENOUGH TO INCLUDE AT ANY SITES.

OUTLOOK...NON VFR CEILINGS POSSIBLE SUNDAY AFTERNOON WITH GRADUAL
IMPROVEMENT. NON VFR POSSIBLE WEST WEDNESDAY AFTERNOON IN SHOWERS.

&&

.MARINE...
A TROUGH IS LOCATED ACROSS THE SOUTHERN SHORE OF LAKE ERIE THIS
AFTERNOON. WINDS HAVE SHIFTED TO THE NORTHWEST MOST LOCATIONS...BUT
WILL VEER MORE TO NORTH/NORTHEAST OVERNIGHT. THIS WILL RESULT IN
BUILDING WAVE HEIGHTS IN THE NEAR SHORE WATERS...ESPECIALLY EAST OF
VERMILION. WAVES WILL BE MARGINAL FOR A SMALL CRAFT ADVISORY THROUGH
EARLY EVENING BUT SHOULD SOLIDLY INCREASE TO THE 3 TO 5 FOOT RANGE
FOR THE OVERNIGHT HOURS.

WINDS WILL RELAX SUNDAY AS HIGH PRESSURE BUILDS EAST ACROSS THE
REGION. WINDS WILL SLOWLY SHIFT AROUND TO THE SOUTH THOUGH TUESDAY
IN ADVANCE OF THE NEXT SYSTEM APPROACHING FROM THE WEST.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 AM EST SUNDAY FOR LEZ145>149.

&&

SYNOPSIS...JAMISON
NEAR TERM...JAMISON
SHORT TERM...JAMISON
LONG TERM...KEC
AVIATION...KEC
MARINE...KEC
Hazardous weather outlook, Nov 2, 3:53 PM EDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
353 PM EDT SAT NOV 2 2013

OHZ003-006>010-017>023-027>033-036>038-047-089-PAZ001-032000-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-HANCOCK-SENECA-HURON-
MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-
WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-
NORTHERN ERIE-
353 PM EDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-032000-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
353 PM EDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ011>014-PAZ002-003-032000-
CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA-
353 PM EDT SAT NOV 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

LAKE EFFECT SHOWERS WILL MIX WITH SNOW OVERNIGHT WITH THE
POTENTIAL TO ACCUMULATE BETWEEN 1 AND 3 INCHES OVER THE
SNOWBELT REGION.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Small Craft Advisories in Ohio, 2013Every small craft advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.